RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Inst. Mat. i Mekh. UrO RAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Inst. Mat. i Mekh. UrO RAN, 2017, Volume 23, Number 4, Pages 136–151 (Mi timm1474)  

On finite simple linear and unitary groups over fields of different characteristics with coinciding prime graphs. I

M. R. Zinov'evaab

a Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia
b Ural Federal University, Ekaterinburg, 620002 Russia

Abstract: Suppose that $G$ is a finite group, $\pi(G)$ is the set of prime divisors of its order, and $\omega(G)$ is the set of orders of its elements. We define a graph on $\pi(G)$ with the following adjacency relation: different vertices $r$ and $s$ from $\pi(G)$ are adjacent if and only if $rs\in \omega(G)$. This graph is called the Gruenberg–Kegel graph or the prime graph  of $G$ and is denoted by $GK(G)$. In a series of papers we describe the coincidence conditions for the prime graphs of nonisomorphic simple groups. This issue is connected with Vasil'ev's Question 16.26 in the “Kourovka Notebook” about the number of nonisomorphic simple groups with the same prime graph. Earlier the author derived necessary and sufficient conditions for the coincidence of the prime graphs of two nonisomorphic finite simple groups of Lie type over fields of orders $q$ and $q_1$, respectively, with the same characteristic. Let $G$ and $G_1$ be two nonisomorphic finite simple groups of Lie type over fields of orders $q$ and $q_1$, respectively, with different characteristics. The author also obtained necessary conditions for the coincidence of the prime graphs of two nonisomorphic finite simple groups of Lie type. In the present paper the latter result is refined in the case when $G$ is a simple linear group of sufficiently high Lie rank over a field of order $q$. If $G$ is a simple linear group of sufficiently high Lie rank, then we prove that the prime graphs of $G$ and $G_1$ may coincide only in one of nineteen cases. As corollaries of the main result, we obtain constraints (under some additional conditions) on the possible number of simple groups whose prime graph is the same as the prime graph of a simple linear group.

Keywords: finite simple linear group, finite simple unitary group, prime graph, Gruenberg–Kegel graph, spectrum.

Funding Agency Grant Number
Russian Science Foundation 15-11-10025


DOI: https://doi.org/10.21538/0134-4889-2017-23-4-136-151

Full text: PDF file (266 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 512.542
MSC: 05C25, 20D05, 20D06
Received: 23.08.2017

Citation: M. R. Zinov'eva, “On finite simple linear and unitary groups over fields of different characteristics with coinciding prime graphs. I”, Trudy Inst. Mat. i Mekh. UrO RAN, 23, no. 4, 2017, 136–151

Citation in format AMSBIB
\Bibitem{Zin17}
\by M.~R.~Zinov'eva
\paper On finite simple linear and unitary groups over fields of different characteristics with coinciding prime graphs.~I
\serial Trudy Inst. Mat. i Mekh. UrO RAN
\yr 2017
\vol 23
\issue 4
\pages 136--151
\mathnet{http://mi.mathnet.ru/timm1474}
\crossref{https://doi.org/10.21538/0134-4889-2017-23-4-136-151}
\elib{http://elibrary.ru/item.asp?id=30713968}


Linking options:
  • http://mi.mathnet.ru/eng/timm1474
  • http://mi.mathnet.ru/eng/timm/v23/i4/p136

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Trudy Instituta Matematiki i Mekhaniki UrO RAN
    Number of views:
    This page:93
    Full text:10
    References:16
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019